MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-640L
Health Effect - Clinical Codes Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was notified of the following literature article, endoscopic mucosal incision and muscle interruption (mimi) for the treatment of zenker¿s diverticulum (zd).All patients with zd who were treated by flexible endoscopy at our institution between january 2015 and february 2020 were identified by a retrospective chart review.Dysphagia symptoms were assessed using a validated scoring system.Nineteen patients with zd underwent mimi (mean age 76.1 years, 68.1% male) and seven patients underwent non-tunneled flexible endoscopic approach (mean age 64.4 years, 85.7% male) during the study period.The authors concluded mimi is a technically feasible and effective treatment for zd.Care should be taken in patients with a cricopharyngeal bar and small zd, as this may increase the risk of perforation.Larger studies with long-term follow-up are needed to determine if mimi reduces the risk of symptom recurrence when compared to non-tunneled flexible endoscopic approaches.All cases were performed using the olympus (b)(4) with a non-olympus beveled silicone-based endoscopic cap.The vertical incisions were made with the triangle tip olympus kd-640l on cutting current (effect 2-1-2) and a non-olympus electrosurgical generator.The following adverse events were reported: (b)(6): 1 severe perforation requiring open surgical repair and with retropharyngeal abscess formation and mediastinitis necessitating transcervical washout and pharyngeal repair.Non-tunneled flexible endoscopic approach group: 1 moderate contained perforation, treated non-operatively with short course of oral antibiotics.1 readmission with moderate neck crepitus, treated conservatively.Patient identifier (b)(6) is for gif-hq190 and the reported adverse events.Patient identifier (b)(6) is for kd-640l and the reported adverse events.This report is for 2 of 2 for patient identifier (b)(6) is for kd-640l and the reported adverse events.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12961850
Report Number2951238-2021-00445
Device Sequence Number5449333
Product Code KNS
UDI-Device Identifier04953170208423
UDI-Public04953170208423
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2021
Report Date (Section F) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-640L
Device Lot NumberUNKNOWN (LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/08/2021
Event Location Hospital
Date Report to Manufacturer11/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-HQ190,UNKNOWN SERIAL
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown